Ask an expert
Question

06 Jan 2005

Am i?
I am 18 and on an injectable contraceptive, have been on it for nearly six months. I got raped a few months ago and I pursuaded him to use a condom but i have gained a lot of weight and my tummy is growing, many people say that i look pregnant. i don't have any pregnancy symptoms and i have my period irregullarly. about 3 days before my period i have a dark brown discharge, it doesn't smell but it is thick and there's lots of it, then my period starts and I have small little jelly-like blobs of blood coming out with my period. my period is now 6 days (is this normal?) and i have pain in my knees and ankles and sometimes in my shin. Could i be pregnant? i am terrified that i will have to admit that i have been raped if I am pregnant.
Answer 386 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

If you were on the injectable when you were raped, you should not have fallen pregnant. The symptoms you describe can all be related to the injection. However, if you were not on the injection at the time of the rape, do a pregnancy test to be sure.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9463 votes
No
68% - 20183 votes
Vote